MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter perforation.The indication for the filter implant has not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported filter perforation could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal brief, a patient underwent placement of a trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damage to the patient, including, but not limited to filter perforation.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will suffer significant medical expenses, pain and suffering, and other damages.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused filter perforation.The patient reported becoming aware of perforation of filter struts outside the inferior vena cava (ivc) approximately sixteen years and three months post implant.The patient also reported abdominal and groin pain, bruising in groin area, anguish, worry, anxiety and depression related to the filter.According to the medical records the patient had a history of immobility, super morbid obesity and sleep apnea.The patient was pre-operative for gastric bypass surgery.The filter was implanted via the right femoral vein.The introduction catheter was sent up to approximately the l2-l3 interspace.A vena cavogram was done but the renal veins were not identified despite the patient holding their breath.The filter was then appropriately deployed.The patient tolerated the procedure and was in satisfactory condition.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported filter perforation could not be confirmed or further clarified.Pain, bruising and anxiety/depression do not represent a device malfunction and may be related to underlying patient specific issues.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
According to the medical records the patient had a history of immobility, super morbid obesity and sleep apnea.The patient was pre-operative for gastric bypass surgery.The filter was implanted via the patient's right femoral vein.The introduction catheter was sent up to approximately the l2-l3 interspace.A vena cavogram was done but the renal veins were not identified despite the patient holding their breath.The filter was then appropriately deployed.The patient tolerated the procedure and was in satisfactory condition.Additional information received per the patient profile form (ppf) states that the patient experienced perforation of filter struts outside the inferior vena cava.The patient became aware of the reported event approximately sixteen years and three months after filter implant.The patient also experienced abdominal pain, groin pain, bruising in groin area, anguish, worry, anxiety and depression.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key14918845
Report Number9616099-2022-05779
Device Sequence Number2032460
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2007
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot NumberR1004464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GLIDE WIRE; UNKNOWN INDUCTION CATHETER
Outcome Attributed to Adverse Event Life Threatening;
Patient Age55 YR
Patient SexFemale